MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5F DL POWERPICC SOLO FT, IR 70CM NITI; LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5F DL POWERPICC SOLO FT, IR 70CM NITI; LONG TERM INTRAVASCULAR CATHETER
Catalog Number 3295355F
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebn0811 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that after the picc was inserted they were unable to flush the device.It was stated that when the rn tried to put the wire back through, it would not insert into the device.The picc was removed and they attempted to flush the device and were unsuccessful.No patient injury was reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an occluded catheter was confirmed, and the damage appears to be associated with use of the device; specifically modifying the catheter length.One 5fr d/l powerpicc solo was returned for investigation.The catheter extended 33.3 cm from the distal end of the bifurcation.The dual lumen (d/l) tubing had been trimmed at the 32 cm depth mark.The cross section at the distal end of the catheter revealed that a portion of the tubing had been fused together, which prevented infusion of fluid through the lumen with the purple hub.It appeared that the material fused together during the process of modifying the catheter length.Attempts to replicate the fusion of the catheter material by trimming the tubing with assorted scissors were unsuccessful.The damage occurred during use and may have been associated with an instrument that uses heat to cut.To modify the catheter length, the product ifu states, ¿using a sterile scalpel or scissors, carefully cut the catheter.¿.
 
Event or Problem Description

Brand Name
5F DL POWERPICC SOLO FT, IR 70CM NITI
Common Device Name
LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6556609
Report Number3006260740-2017-00585
Device Sequence Number16344161
Product Code LJS
UDI-Device Identifier00801741028151
UDI-Public(01)00801741028151(17)180630(10)REBN0811
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number3295355F
Device Lot NumberREBN0811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1